MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Rash (2033); Skin Irritation (2076)
Date of Event 12/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported experiencing an adverse skin reaction described as rash after 3 days of wearing an adc freestyle libre sensor.Customer had contact with a healthcare professional who prescribed triamcinolone (topical corticosteroid) ointment for treatment.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The reported complaint is related to skin irritation or an allergic reaction to the patch adhesive of the freestyle libre sensor.Dose audit and environmental monitoring reports were reviewed for issues relating to sterility of the product.The sensor component has no impact on product sterility and therefore, sensor components dhrs were not reviewed.Sensor kit dhrs have been reviewed to assess the manufacturing process, which includes the application of the adhesive to the puck.A dhr (device history review) for the freestyle libre sensor kit was reviewed and the dhr showed the freestyle libre sensor kit passed all tests prior to release.Dose audit reports were reviewed and demonstrates the continued effectiveness of the established sterilization process for libre sensor kits.Environmental monitoring reports were reviewed, including bioburden and endotoxin testing, and demonstrated that all monitoring processes continue to meet adc minimum requirements for product quality.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8215610
Report Number2954323-2019-00087
Device Sequence Number11461126
Product Code PZE
UDI-Device Identifier00357599000202
UDI-Public00357599000202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight62